Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

What causes dry itchy patches on my stomach?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
I have a quarter sized redish dry patch on my stomach...it is also itchy... What is this?
Posted Sat, 8 Feb 2014 in Skin Rash
 
 
Answered by Dr. Geetika Paul 19 minutes later
Brief Answer: More details required Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. A dry itchy patch at the stomach area can point towards various possibilities like an eczematous skin lesion, an infective lesion especially fungal or even a patch of excessive dry skin. I would like to know more about the onset of skin lesion. Please tell since when do you have it? Is it a single lesion or are there multiple lesions. Any medicines that you have applied over it? Also please click some close up pictures of the skin lesion and upload them here on this page. You can also mail them at YYYY@YYYY with heading as ref to Dr Geetika Paul. I would like to have a look at the skin lesion before we can come to a diagnosis and further action. Waiting for your response and the pictures. Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: What causes dry itchy patches on my stomach? 31 minutes later
I just noticed lesion There is only one I put some moisturizing cream in Can't paste picture here so I am e-mailing it.
 
 
Answered by Dr. Geetika Paul 51 minutes later
Brief Answer: Fungal infection Detailed Answer: Hi again I have seen the picture. You seem to have developed a fungal infection of the skin called tinea. Such fungal infections of the skin are quite common in the areas around stomach, thighs and the groin region. These infections are quite common in patients on antibiotics and other immunosuppressive drugs and in diabetics although they can occur in normal people too. You should avoid the application of any moisturisers or oils over the affected area. Apply a topical antifungal cream like canestan cream containing clotrimazole agent over the affected area twice a day. Use it for atleast one week regularly. I am sure it will help in complete clearance of the skin lesion. In addition, if the itching is really bothering then you can take oral antihistamines like benadryl for it. Hope it helps Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: What causes dry itchy patches on my stomach? 2 hours later
Thank you for your answer...where do I purchase the Canestan cream?
 
 
Answered by Dr. Geetika Paul 1 minute later
Brief Answer: Fungal infection Detailed Answer: Hi again Canestan cream is easily available at any drug outlet. It is an over the counter cream, hence easily available. Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: What causes dry itchy patches on my stomach? 26 minutes later
Ok thanks...I'll give it a try! :)
 
 
Answered by Dr. Geetika Paul 21 minutes later
Brief Answer: Best wishes Detailed Answer: You are most welcome. Wishing you speedy recovery Do follow up in case of any problem Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor